Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 43, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 21, 2003, 4:58 PM EDT for Palm Beach County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2003, 4:58 PM EDT (20:58 UTC)
- Expired
- Jul 21, 2003, 5:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 114 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1897 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
612 WUUS52 KMFL 212058 SVRMIA FLC099-212130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 457 PM EDT MON JUL 21 2003 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PALM BEACH COUNTY IN SOUTHEAST FLORIDA * UNTIL 530 PM EDT * AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER WELLINGTON...MOVING SOUTHWEST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 530 PM EDT... ROYAL PALM BEACH AND THE ACREAGE WELLINGTON LION COUNTRY SAFARI HAIL TO THE SIZE OF NICKELS AND WINDS OF 60 MPH CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. LAT...LON 2663 8015 2678 8025 2665 8056 2646 8043 .END WARNER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:05 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 21, 2:05 PM EDT, 2 hours 53 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 205 PM EDT MON JUL 21 2003 .TONIGHT THROUGH WEDNESDAY NIGHT... THE MORNING SOUNDING SHOWS SOUTH FLORIDA LOWER LEVELS DRIED OUT A BIT FROM 24 HOURS AGO AND THUS LESS CONVECTION TODAY. MODELS PICKED UP ON THIS AND HAVE QUITE LOW POPS AND CONTINUE THIS TREND WITH A SLIGHT INCREASE IN ACTIVITY SLATED FOR WEDENSDAY. THIS DUE TO APPROACH OF UPSTREAM UPPER LEVEL SHORTWAVE TROUGH INTO THE SOUTHEAST U.S. STEERING FLOW TODAY IS SOUTHWESTERLY BECOMING SOUTHERLY ON TUESDAY AND SOUTHEASTERLY FOR WEDNESDAY. THERE COULD BE AN INCREASE IN NIGHTTIME SHOWER ACTIVITY ALONG THE EAST COAST BY WEDNESDAY NIGHT BUT WILL NOT JUMP ON ANYTHING AT THIS TIME. THIS IN RESPONSE TO APPROACH OF A TROPICAL WAVE. MORE ON THIS IN THE EXTENDED. SURFACE RIDGE WILL REMAIN OVER THE REGION THROUGH WEDNESDAY SO CONTINUE WITH THE TOASTY TEMPERATURES. .THURSDAY THROUGH MONDAY... ABOVE MENTIONED WAVE WILL MOVE OVER SOUTH FLORIDA ON THURSDAY. THIS IS THE REMNANTS OF WHAT TPC IS DOWNGRADING FROM T.D. 6. WETTEST DAY IN THE EXTENDED WILL BE THURSDAY FOR THIS REASON WITH DRIER AIR ONCE AGAIN SETTLING IN OVER THE AREA FOR NEXT WEEKEND. .MARINE... WINDS REMAIN QUITE LIGHT OUT OF THE SOUTH AND SOUTHEAST WITH SURFACE RIDGE OVER US. WINDS THEN PICK UP A LITTLE WITH THE APPROACH OF THE WAVE BY WEDNESDAY NIGHT AND CONTINUE THROUGH SATURDAY EXCEPT BECOMING MORE EASTERLY. .FIRE WEATHER... NO PROBLEMS AS THE ATMOSPHERE REMAINS MOIST WITH AFTERNOON RELATIVE HUMIDITIES NOT FALLING MUCH BELOW 50%. .PRELIMINARY POINT TEMPS/POPS... PBI BB 078/091 078/091 078 302424 FLL BB 079/091 079/090 079 302323 MIA BB 079/091 079/091 079 302323 APF BB 078/090 077/090 077 302324 .MIA...NONE.
Hazardous weather outlook, Jul 21, 9:00 AM EDT, 7 hours 58 minutes before
FLZ063-066>075-211800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 900 AM EDT MON JUL 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY ...MODERATE RISK OF LIGHTNING STRIKES TODAY... ...LOCALLY HEAVY RAINS POSSIBLE... SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED ACROSS SOUTH FLORIDA THIS AFTERNOON...MAINLY IN THE INTERIOR AND EAST PORTIONS OF SOUTH FLORIDA. ACTIVITY WILL DEVELOP ALONG THE EAST AND WEST COAST SEA BREEZES SLIGHTLY INLAND FROM THE COASTS AND MOVE SLOWLY NORTH TO NORTHEAST. STEERING WINDS WILL BE SOUTH TO SOUTHWEST BUT VERY LIGHT. MOST ACTIVITY WILL BE INLAND AWAY FROM THE IMMEDIATE WEST COAST BUT THE INTERIOR AND EAST PORTIONS OF SOUTH FLORIDA WILL BE PARTICULARLY VULNERABLE. LIGHTNING STRIKES WILL BE THE MAIN HAZARD ALONG WITH A CHANCE OF STRONG GUSTY WINDS. BUT...DUE TO THE DECREASED WINDS ALOFT...ANY SHOWER AND THUNDERSTORM ACTIVITY WILL BE SLOW MOVING. THUS...LOCALLY HEAVY RAIN WILL OCCUR AS WELL. NO HAZARDOUS WEATHER IS EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 4:10 PM EDT | Special Marine Warning | MFL | 50 min | |
| Jul 21, 4:32 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 28 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.